MAUDE Adverse Event Report: RELIEVANT MEDSYSTEMS INC INTRACEPT FLEXIBLE BI-POLAR RF PROBE; RADIOFREQUENCY LESION PROBE

RELIEVANT MEDSYSTEMS INC INTRACEPT FLEXIBLE BI-POLAR RF PROBE; RADIOFREQUENCY LESION PROBE
Model Number FG0038
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the first vb fracture following an intracept basal vertebral nerve ablation procedure that was not directly attributable to underlying pt condition.
 
Event or Problem Description
(b)(6) male patient with long history of low back pain underwent uncomplicated l3 and l4 intracept procedure on (b)(6) 2018 for presumed vertebrogenic pain.The patient had no history of osteoporosis and there was no clinical suspicion of bone fragility.Per the treating physician, the patient failed to improve post-procedure and had slight worsening of his usual baseline pain.Patient continued to be able to perform adls, including working full time without any medications.The lack of improvement led the physician to perform mri of the lumbosacral spine on (b)(6) 2018, showing new l4 superior endplate fracture.There was no loss of vertebral body height and no evidence of neural impingement or spinal canal compromise.The rf ablation zone did not appear to overlap with the endplate.The patient underwent uncomplicated vertebral kyphoplasty on (b)(6) 2018 with resolution of pain.

Brand Name
INTRACEPT FLEXIBLE BI-POLAR RF PROBE
Common Device Name
RADIOFREQUENCY LESION PROBE
Manufacturer (Section D)
RELIEVANT MEDSYSTEMS INC
385 moffett park drive
suite 105
sunnyvale CA 94089 1218
MDR Report Key8074276
Report Number3006789852-2018-00001
Device Sequence Number2324751
Product Code GXI
UDI-Device Identifier10852454006124
UDI-Public(01)10852454006124(17)200331(10)14985-100416
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K170827
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberFG0038
Device Lot Number14985-100416
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRACEPT ACCESS INSTRUMENTS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight91